Lightning, Genesee
- When
- July 7, 12:55 AM EST
- Where
- Genesee County, 0.86 mi NW of Mt Morris
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.130, -83.690
A shed was damaged by lightning.
An isolated severe thunderstorm developed over Burton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe thunderstorm developed over Burton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 7, 12:18 AM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
118 AM EDT MON JUL 7 2014
.AVIATION...
//DISCUSSION...
EXTENSIVE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT
MBS/FNT THROUGH 08Z...BRINGING PERIODIC MVFR/IFR CONDITIONS IN
MODERATE/HEAVY RAINFALL. RECENT RADAR TRENDS LEND SUPPORT FOR
ONGOING CONVECTIVE ACTIVITY TO THEN SHIFT INTO PTK 07Z-09Z.
CONFIDENCE IN THUNDERSTORM OCCURRANCE DOES DIMINISH FOR THE DETROIT
CORRIDOR...WITH SOME POTENTIAL FOR THE OVERALL COVERAGE TO BE
CONSIDERABLY LESS AS NOCTURNAL COOLING GRADUALLY PROVIDES GREATER
STABILITY. OVERALL...GREATEST POTENTIAL WILL EXIST 09Z-12Z IN
DETROIT...AND WILL RETAIN A DEFINED MENTION UNTIL TRENDS SUGGEST
OTHERWISE. COLD FRONTAL PASSAGE WILL BRING A GENERAL DRYING TREND
FOR MONDAY WITH SOME INCREASE IN WESTERLY WINDS ANTICIPATED. SOME
LINGERING LOWER STRATUS WILL EXIST BEFORE THIS DRYING TAKES A
GREATER HOLD INTO THE AFTERNOON.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILING AOB 5000 FEET TONIGHT THROUGH MONDAY
MORNING.
* MEDIUM CONFIDENCE IN THUNDERSTORM OCCURANCE AND TIMING.
&&
.PREV DISCUSSION...ISSUED 403 PM EDT SUN JUL 6 2014
SHORT TERM... REST OF TODAY AND TONIGHT
OBSERVATIONAL TRENDS IN COMPOSITE RADAR OVER THE MIDWEST...COUPLED
WITH HOURLY MESO ANALYSIS...IS SHOWING THE RESULTS OF MLCAPE
BUILDING TO ABOUT 1500 J/KG OVER WISCONSIN. THIS IS WHERE SURFACE
HEATING AND SURFACE CONVERGENCE IS MAXIMIZED ON THE WESTERN EDGE OF
THE LOW CLOUD PATTERN AND WARM FRONT/COLD FRONT INTERSECTION. EXPECT
CONVECTION IN THIS AREA WILL CONTINUE TO GROW THROUGH PEAK HEATING
WITH A BOOST OF LARGER SCALE VERTICAL MOTION SUPPORT FROM THE UPPER
WAVE AND JET MAX MOVING IN FROM CENTRAL CANADA. THE INCREASED SHEAR
IN THE WIND PROFILE WILL HELP ORGANIZE THESE STORMS DURING THE
EVENING INTO A LINE THAT WILL HAVE SOME STAYING POWER AS INSTABILITY
BUILDS OVER LOWER MICHIGAN. THIS WILL OCCUR FIRST IN THE LEE OF LAKE
MICHIGAN OVER SW LOWER WHERE LEE SIDE SURFACE CONVERGENCE COULD
GENERATE SOME DISCRETE STORMS ALONG THE WARM FRONT OUT AHEAD OF THE
LINE MOVING IN FROM WISCONSIN. THERE IS LESS CONFIDENCE IN WARM
FRONTAL DEVELOPMENT CONSIDERING CLOUD COVER REMAINING OVER LOWER
MICHIGAN WILL LIKELY DELAY ONSET OR REDUCE COVERAGE COMPARED TO
MODEL TIMING...BUT THIS REQUIRES CLOSE MONITORING AS EARLY EVENING
CONVECTIVE DEVELOPMENT ALONG THE WARM FRONT WILL HAVE SEVERE
POTENTIAL DUE TO THE USUAL WARM FRONTAL CONTRIBUTIONS TO THE LOW
LEVEL HODOGRAPH. THE EVENTUAL MCS FROM WISCONSIN WILL ALSO HAVE
SEVERE POTENTIAL BUT BOTH SCENARIOS WILL FACE A WEST TO EAST
GRADIENT OF INSTABILITY THAT WILL RUN FROM 0-1KM MLCAPE AS HIGH AS
2000 J/KG OVER THE MIDWEST TO LESS THAN 1000 OVER PORTIONS OF SE
MICHIGAN AFTER MIDNIGHT.
UNCERTAINTY ON SEVERE POTENTIAL IS COUNTERED BY CONFIDENCE IN
COVERAGE AS THE LOW LEVEL JET RAMPS UP OVER THE REGION AFTER
MIDNIGHT. ASSOCIATED MOISTURE TRANSPORT IS SHOWN TO BE STRONG ENOUGH
TO BUILD A LOW LEVEL THETA-E RIDGE IN THE SURFACE TO 700 MB LAYER
THAT WILL IN ITSELF GENERATE SHOWERS AND THUNDERSTORMS. THIS WILL BE
REQUIRED TO MAINTAIN THE MODEST MLCAPE ADVERTISED IN THE MODEL DATA
AND WILL BE AVAILABLE FOR CONTINUED SUPPORT FROM THE SOUTH
FRINGES OF THE UPPER WAVE THAT WILL BE STRONG ENOUGH TO MAINTAIN
AREAL COVERAGE WORTHY OF HIGH END LIKELY POPS BEFORE THE PATTERN
EXITS BY SUNRISE MONDAY.
LONG TERM...MONDAY THROUGH SATURDAY
MODELS HAVE BEEN SHOWING GOOD RUN TO RUN CONSISTENCY WITH THE
OVERALL PATTERN EVOLUTION THROUGH MID WEEK. THEY ARE HOWEVER
STRUGGLING TO COME IN LINE WITH IMPORTANT SMALLER SCALE FEATURES
LIKE THE PLACEMENT AND TIMING OF A SHORTWAVE AND SFC LOW ON A COLD
FRONT PASSING THROUGH THE AREA EARLY ON TUESDAY. MORE TO COME ON
THAT.
BROAD TROUGHING OVER THE EASTERN CONUS WILL AMPLIFY AS RIDGING OVER
THE WEST COAST STRENGTHENS STEERING THE STRONG JET STREAM OVER THE
REGION. THE UPPER LEVEL TROUGH WILL LOOK TO CLOSE OFF AS IT
STRENGTHENS BEFORE BEING FORCED EASTWARD BY THE NEXT STRONG WAVE MID
TO LATE WEEK. THIS NW FLOW WILL GUIDE A SERIES OF SHORTWAVES AND
FRONTS THROUGH THE GREAT LAKES. THE FIRST FRONT WILL BE WORKING
THROUGH THE AREA DURING THE DAY MONDAY. THOUGH THE PREFRONTAL LINE
OF CONVECTION WILL USHER MOST OF THE RICH THETA E AIR OUT OF THE
AREA AND RESULT IN A PERIOD OF SUBSIDENCE...THERE WILL BE SOME LOWER
THETA E PRESENT INTO THE AFTERNOON WHILE THE TROUGH WORKS THROUGH.
WITH SOME DAYTIME HEATING ERODING THE LL CAP...MAY BE ABLE TO
MUSTER UP A FEW SHOWERS OR THUNDERSTORMS BEFORE THE FROPA. THE FRONT
WILL PASS LATE ENOUGH IN THE DAY TO ALLOW DECENT HEATING BACK INTO
THE 80S AGAIN.
QUIETER WEATHER WILL TAKE US INTO THE OVERNIGHT BUT WILL NOT LAST
LONG AS THE NEXT STRONG WAVE ENTERS THE TROUGH. THIS WAVE LOOKS TO
HAVE SEVERAL FAVORABLE PARAMETERS LINING UP FOR IT WHILE IT PASSES
THROUGH THE GREAT LAKES. IT WILL TAKE A SOUTHERN TRACK THROUGH THE
LOWER GREAT LAKES NEAR THE MI/OH BORDER LATE MONDAY NIGHT AND INTO
TUESDAY. IT WILL HAVE FAVORABLE LEFT EXIT REGION DYNAMICS OVERHEAD
WITH AN 850MB LL JET RAMPING UP TO AROUND 40 KNOTS YIELDING STRONG
BULK SHEAR OF 40+ KNOTS. GOOD SW FLOW WILL ADVECT ANOTHER MOISTURE
RICH AIRMASS INTO SOUTHERN MI AS WELL. LAPSE RATES WILL NOT BE TOO
GREAT BUT WILL BE FAVORABLE IN THE MID LEVEL. THE QUESTION REMAINS
WHERE WILL THE SFC LOW ACTUALLY DEVELOP? MODELS ARE ALL OVER THE
BOARD ANYWHERE FROM MID MI TO THE OHIO VALLEY ALONG THE STALLED
BAROCLINIC ZONE CLOSER TO THE BETTER INSTABILITY. THIS WILL MAKE A
BIG DIFFERENCE IN HOW THE SYSTEM PLAYS OUT AND HOW STRONG THE STORMS
OVER THE AREA WILL BE. EVEN IF THE PRESSURE FALLS SPLIT AS MODELS
HINT AT...ANY PRESSURE FALLS OVER THE AREA WITH THE WAY THE OTHER
PARAMETERS LINE UP SHOULD BE ABLE TO PRODUCE SOME CONVECTION OVER
THE AREA.
WINDS WILL BECOME NORTHERLY BEHIND THIS COLD FRONT ALLOWING COOLER
AIR TO FILTER INTO LOWER MI. WITH RAIN AND CLOUDS TO START THE
DAY...AND CAA DROPPING 850MB TEMPS TO NEAR 10C BY EVENING...EXPECT
HIGH TEMPS TO HOLD IN THE MID/UPPER 70S WITH HIGHER VALUES TO THE
SOUTH WHERE IT WILL TAKE THE FRONT LONGER TO PUSH THROUGH. LINGERING
TROUGH WITH POTENTIAL FOR ANOTHER WEAK SHORTWAVE TO PASS OVERHEAD
WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST OVERNIGHT.
POST-FRONTAL AIRMASS ON WEDNESDAY WILL SPORT STABILITY AND COLD AIR
ADVECTION. THIS WILL BRING MAX TEMPS DOWN TO ABOUT 10 DEGREES BELOW
CLIMO. THESE VALUES MAY ALSO HOLD TRUE FOR THE OVERNIGHT AS HIGH
PRESSURE...LIGHT WINDS...AND LOW RH VALUES WILL BE FAVORABLE FOR
RADIATIONAL COOLING. RETURN FLOW FROM SURFACE HIGH BEGINS ON
THURSDAY...BUT WITH SINGLE DIGIT H85 TEMPS...EXPECT ANOTHER COOL AND
SUNNY DAY. WARMING TREND FRI-SUN WITH SHOWERS POSSIBLE ON THE WEEKEND.
MARINE...
INCREASED SOUTHWEST FLOW WILL RESULT IN WINDS GUSTING TO NEAR 20
KNOTS FOR ALL MARINE ZONES THROUGH MONDAY MORNING. CHANNELING WINDS
THROUGH SAGINAW BAY WILL PRODUCE SLIGHTLY HIGHER WINDS THUS THE
SMALL CRAFT ADVISORY WILL CONTINUE. GUSTS OVER LAKE ERIE WILL
APPROACH SMALL CRAFT CRITERIA JUST AHEAD OF THE FRONT BUT LOOK TO
STAY JUST BELOW THUS FAR. AN APPROACHING COLD FRONT WILL BRING A
CHANCE OF THUNDERSTORMS LATE TONIGHT THROUGH EARLY MONDAY.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS ANOTHER COLD
FRONT SWEEPS THROUGH.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...UNTIL 10 AM MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
SHORT TERM...BT
LONG TERM....DRK/MM
MARINE.......DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 428 PM EDT SUN JUL 6 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-070815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 428 PM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AND MAY BE SEVERE IN THE SAGINAW VALLEY AND NEAR SEVERE OVER THE REST OF SOUTHEAST MICHIGAN. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD. HAIL UP TO 1 INCH IS ALSO POSSIBLE ALONG WITH HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 30 MPH DURING THE EVENING AND 40 TO 50 MPH AFTER MIDNIGHT. CLUSTERS OF STORMS DEVELOPING DURING THE EVENING OVER WISCONSIN ARE EXPECTED TO ORGANIZE INTO A LINE AND MOVE INTO LOWER MICHIGAN AFTER MIDNIGHT. ISOLATED STORMS AHEAD OF THE WISCONSIN ACTIVITY COULD ALSO DEVELOP OVER SOUTHWEST LOWER MICHIGAN...NEAR THE LAKE MICHIGAN SHORELINE...AND THEN MOVE INTO SOUTHEAST MICHIGAN BEFORE MIDNIGHT. BOTH ROUNDS OF ACTIVITY COULD BECOME SEVERE IF ENOUGH INSTABILITY CAN DEVELOP AND BE MAINTAINED AS WARMER AND MORE HUMID AIR ARRIVES OVER THE REGION DURING THE NIGHT. THE PATTERN IS THEN EXPECTED TO EXIT INTO ONTARIO BEFORE SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...THEN AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT YET PLANNED FOR TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-070815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 428 PM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR SAGINAW BAY. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. THUNDERSTORMS ARE LIKELY TONIGHT AND COULD BECOME HAZARDOUS TO MARINE INTERESTS OVER ALL OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. WIND GUSTS EXCEEDING 35 KNOTS WILL BE THE PRIMARY HAZARD. HAIL UP TO 1 INCH IS ALSO POSSIBLE ALONG WITH HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 25 KNOTS DURING THE EVENING AND 30 TO 40 KNOTS AFTER MIDNIGHT. CLUSTERS OF STORMS DEVELOPING DURING THE EVENING OVER WISCONSIN ARE EXPECTED TO ORGANIZE INTO A LINE AND MOVE INTO LAKE HURON AND LOWER MICHIGAN DURING THE NIGHT. ISOLATED STORMS AHEAD OF THE WISCONSIN ACTIVITY COULD ALSO DEVELOP OVER SOUTHWEST LOWER MICHIGAN...NEAR THE LAKE MICHIGAN SHORELINE...AND THEN MOVE TOWARD SAGINAW BAY BEFORE MIDNIGHT. BOTH ROUNDS OF ACTIVITY COULD BECOME SEVERE IF ENOUGH INSTABILITY CAN DEVELOP AND BE MAINTAINED AS WARMER AND MORE HUMID AIR ARRIVES OVER THE REGION DURING THE NIGHT. THE PATTERN IS THEN EXPECTED TO EXIT INTO ONTARIO BEFORE SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...THEN AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT YET PLANNED FOR TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 936 PM EDT SUN JUL 6 2014 MIZ047-053-070230- MIDLAND MI-SAGINAW MI- 936 PM EDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAGINAW AND MIDLAND COUNTIES UNTIL 1030 PM EDT... AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF COLEMAN TO 21 MILES SOUTHWEST OF ALMA...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... PLEASANT VALLEY...OIL CITY AND COLEMAN AROUND 1010 PM EDT. NORTH BRADLEY AROUND 1020 PM EDT. SANFORD...PORTER TOWNSHIP...GORDONVILLE AND EDENVILLE AROUND 1025 PM EDT. HOPE...AVERILL...MERRILL...MARION SPRINGS...BOMBAY AND FENMORE AROUND 1030 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1015 PM EDT SUN JUL 6 2014 MIZ047-048-053-060-070315- BAY MI-MIDLAND MI-SAGINAW MI-SHIAWASSEE MI- 1015 PM EDT SUN JUL 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAY...NORTHWESTERN SHIAWASSEE...WESTERN SAGINAW AND MIDLAND COUNTIES UNTIL 1115 PM EDT... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF COLEMAN TO 10 MILES SOUTHWEST OF ITHACA...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... PLEASANT VALLEY...OIL CITY AND COLEMAN AROUND 1030 PM EDT. NORTH BRADLEY AROUND 1045 PM EDT. PORTER TOWNSHIP AROUND 1050 PM EDT. EDENVILLE AROUND 1055 PM EDT. SANFORD AND GORDONVILLE AROUND 1100 PM EDT. HOPE...AVERILL...MERRILL...MARION SPRINGS AND FENMORE AROUND 1105 PM EDT. BOMBAY AROUND 1110 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1234 AM EDT MON JUL 7 2014 MIZ060-070515- SHIAWASSEE MI- 1234 AM EDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHIAWASSEE COUNTY UNTIL 115 AM EDT... AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ST. JOHNS...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LAINGSBURG AND CARLAND AROUND 105 AM EDT. BENNINGTON AROUND 110 AM EDT. OWOSSO AND CORUNNA AROUND 115 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 107 AM EDT MON JUL 7 2014 MIZ053-070600- SAGINAW MI- 107 AM EDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGINAW COUNTY UNTIL 200 AM EDT... AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ITHACA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MARION SPRINGS AND FENMORE AROUND 125 AM EDT. BRANT AROUND 130 AM EDT. NELSON AROUND 135 AM EDT. ST. CHARLES...GARFIELD AND CHESANING AROUND 140 AM EDT. SHIAWASSEE NATIONAL WILDLIFE REFUGE AND LAYTON CORNERS AROUND 150 AM EDT. FOSTERS AND BURT AROUND 155 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KURIMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 114 AM EDT MON JUL 7 2014 MIZ060-070600- SHIAWASSEE MI- 114 AM EDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHIAWASSEE COUNTY UNTIL 200 AM EDT... AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELSIE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CARLAND AROUND 120 AM EDT. BENNINGTON AROUND 125 AM EDT. OWOSSO AND HENDERSON AROUND 130 AM EDT. CORUNNA AROUND 135 AM EDT. JUDDVILLE AROUND 145 AM EDT. LENNON AND NEW LOTHROP AROUND 150 AM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. KURIMSKI
The Detroit radar (KDTX), 51 km away, was scanning. The volume nearest the first event began at 05:54 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
A shed was damaged by lightning.
Several power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527300, 527301.